Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Anal fissure, can stool become hard while taking stool softener?

Can stool become hard while taking a stool softener? I haven t had a bowel movement in a little over 5 days. I started taking softeners after about the second day of not going. Is it possible that my stool will come out hard when I finally pass while taking the softeners? The softener I am taking is Dulcolax, 3 pills per day I took it. I have an anal fissure that I don t want to injure, and am worried of not being able to go while having the fissure.
Asked On : Sat, 31 Mar 2012
Answers:  1 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
A two days gap for stools dehydrates the formed stool content in rectum and results in extremely hard and painful defecation thereafter. you need to see that you regularize your habit to once dialy with stool softeners. if you use dulcolax once in a while, it may fail.
you are correct in that a hard stool disturbs fissure and can turn troublesome. you should include high fiber diet (isphagula husk) in your menu every night which will immensely help.
if these don't work, a surgical consulation will be required.
All the best.
Answered: Thu, 27 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor